Invariance-based estimating equations for skew-symmetric distributions

Adelchi Azzalini*, Marc G. Genton, Bruno Scarpa

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

12 Scopus citations


We develop estimating equations for the parameters of the base density of a skew-symmetric distribution. The method is based on an invariance property with respect to asymmetry. Various properties of this approach and the selection of a root are discussed. We also present several extensions of the methodology, namely to the regression setting, the multivariate case, and the skew-t distribution. The approach is illustrated on several simulations and a numerical example.

Original languageEnglish (US)
Pages (from-to)275-298
Number of pages24
Issue number3
StatePublished - 2010
Externally publishedYes


  • Asymmetry
  • Distributional invariance
  • Generalized skew-normal distribution
  • Root selection
  • Semiparametric

ASJC Scopus subject areas

  • Statistics and Probability


Dive into the research topics of 'Invariance-based estimating equations for skew-symmetric distributions'. Together they form a unique fingerprint.

Cite this